Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 30, 2004, 6:20 PM EDT for Clinton County, Highland County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 6:20 PM EDT (22:20 UTC)
- Expired
- May 30, 2004, 7:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Clinton County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 18 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:55 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS51 KILN 302220
SVRILN
OHC027-071-302300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN OHIO
HIGHLAND COUNTY IN OHIO
* UNTIL 700 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR LYNCHBURG...
OR ABOUT OVER ST. MARTIN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW VIENNA...
LEESBURG...
HILLSBORO...
GREENFIELD...
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3943 8360 3937 8358 3937 8339 3925 8340
3913 8382 3913 8384 3916 8386 3924 8386
3925 8392 3929 8394 3930 8394
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:58 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 30, 4:58 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 458 PM EDT SUN MAY 30 2004 UPDATED FOR WATCH IN OHIO .DISCUSSION... MINOR TWEEKS ON TEMPERATURES THE NEXT FEW DAYS...MAINLY BUMPED THEM UP TONIGHT AND DOWN A LITTLE TOMORROW PER CLOUD COVER AND PASSAGE OF FRONT, RESPECTIVELY. WENT WITH CATEGORICAL POPS AHEAD OF THE COLD FRONT THIS EVENING AND ESPECIALLY OVERNIGHT. INITIAL THINKING EARLIER WAS FOR WIDELY SCATTERED CONVECTION IN THE WARM SECTOR BUT LOOKING AT THE IMAGES ACROSS THE OHVLY...HAVE JUST JUMPED THIS TO SCATTERED THIS EVENING WELL AHEAD OF THE COLD FRONT. CATEGORICAL POPS RUN THROUGH EARLY TOMORROW WITH A FAIRLY PRONOUNCED W-E CUTOFF IN THE MORNING/EARLY AFTERNOON. SFC GRADIENT TIGHTENS UP AND WIND SHOULD PICK UP BEHIND FRONT AS WELL DURING THE DAY. ENOUGH SPIN NOTED IN THE WARM SECTOR ATTM THAT A LOT OF THE STORMS ARE ROTATING AND THIS ROTATION IS MAKING IT TO THE GROUND IN SOME CASES. MODELS SUGGESTING THAT THE SPIN WILL BE NE OF FCST AREA WITH SOME ROTATORS IN THE SW THIS EVENING. AS COLD FRONT APPROACHES TONIGHT...AMS SHOULD BE MODIFIED SLIGHTLY AHEAD OF IT...AND THE TIMING FOR ADDITIONAL KICK WITH DAYTIME HEATING IS NOT THAT FAVORABLE. AM NOT 100% ON HOW SEVERE THESE STORMS WILL BE OVERNIGHT...THOUGH THE HEAVY RAINERS WILL DEFINITELY BE PRESENT. IN EITHER CASE...HAVE HIGHLIGHTED THE POTENTIAL FOR FLOOD AND WIND EVENTS TONIGHT. AFTER PASSAGE OF COLD FRONT LATE TONIGHT...PRECIP SHOULD CUT OFF FOR QUITE A WHILE DURING THE DAY MONDAY ALTHOUGH A CHANCE OF SHOWERS WILL PERSIST OVER NRN CWA OVERNIGHT DUE TO PROXIMITY OF COLD POOL AND ASSOC H5 LOW IN THE SRN GTLKS. DAYTIME HEATING ON TUES MAY SPARK A FEW SHOWERS AND INSTABILITY NOTED CANT RULE OUT ISOLD THUNDER. AM NOT PLAYING IT UP ATTM AND ANYTHING WONT HAVE THE SUPPORT TO BE SEVERE...BUT THE CHANCE OF PRECIP DESERVES A MENTION. GETTING GEARED FOR SVR TONIGHT...UPDATES TO FCST AND AFD SHOULD BE EXPECTED AS NECESSARY. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH ALL COUNTIES UNTIL 0Z. KY...TORNADO WATCH ALL COUNTIES UNTIL 2Z EXCEPT CARROLL COUNTY WHICH IS 0Z. OH...TORNADO WATCH ALL COUNTIES UNTIL 2Z. &&
Hazardous weather outlook, May 30, 5:10 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT SUN MAY 30 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-300915- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 510 AM EDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. A COLD FRONT WILL THEN MOVE INTO THE LOWER GREAT LAKES AND OHIO VALLEY REGION OVERNIGHT ...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ALTHOUGH THERE WILL BE A THREAT FOR THUNDERSTORMS INTO MONDAY MORNING...THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED WITH THE COLD FRONT. AS A RESULT...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AFOREMENTIONED COLD FRONT WILL MOVE ACROSS CENTRAL OHIO...SOUTH CENTRAL OHIO AND NORTH CENTRAL KENTUCKY MONDAY MORNING INTO EARLY MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT INTO MONDAY.
In the hours before
Special weather statement, May 30, 4:40 PM EDT, 1 hour 40 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT SUN MAY 30 2004 ...TORNADO WATCH THIS AFTERNOON AND EARLY EVENING... VERY SLOW MOVING THUNDERSTORMS IN INDIANA AND KENTUCKY HAVE A HISTORY OF PRODUCING TORNADOS. THE STRONGEST STORMS AT 4:45 PM EDT WERE LOCATED IN AND AROUND THE LOUISVILLE AREA. THE LARGE AREA OF THESE STRONG STORMS WILL AFFECT PARTS OF NORTHERN KENTUCKY THAT ARE SOUTH OF METROPOLITAN CINCINNATI...ESPECIALLY SOUTHERN OWEN COUNTY. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 38 min |
| May 30, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 50 min |
| May 30, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| May 30, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 31 min |
| May 30, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 59 min |
| May 30, 7:28 PM EDT | Tornado Warning | ILN | Auglaize | 32 min |
| May 30, 7:30 PM EDT | Tornado Warning | ILN | Ross | 45 min |
| May 30, 7:34 PM EDT | Tornado Warning | ILN | Hardin | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.